Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 77, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 4, 2007, 4:52 PM EDT for Boyle County, Casey County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2007, 4:52 PM EDT (20:52 UTC)
- Expired
- May 4, 2007, 5:20 PM EDT
- In force
- 28 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Boyle County, KY, Casey County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 372 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 042055
SVRLMK
KYC021-045-042120-
/O.NEW.KLMK.SV.W.0077.070504T2052Z-070504T2120Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
452 PM EDT FRI MAY 4 2007
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BOYLE COUNTY IN EAST CENTRAL KENTUCKY...
WESTERN CASEY COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 520 PM EDT...
* AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH AND PENNY SIZE HAIL. THIS STORMS ARE ALONG A LINE FROM
RHEBER TO JACKTOWN TO PERRYVILLE AND MOVING NORTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RHEBER...PERRYVILLE...PARKSVILLE...MITCHELLSBURG...JACKTOWN AND
CLEMENTSVILLE
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY
LAT...LON 3731 8515 3722 8499 3742 8488 3769 8483
3768 8503 3750 8505
$$
JDG
042 follow-up statements
000
WWUS53 KLMK 042108
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
507 PM EDT FRI MAY 4 2007
KYC045-042117-
/O.CAN.KLMK.SV.W.0077.000000T0000Z-070504T2120Z/
CASEY KY-
507 PM EDT FRI MAY 4 2007
...THE SEVERE THUNDERSTORM WARNING FOR CASEY COUNTY IS CANCELLED...
LAT...LON 3756 8485 3755 8486 3754 8488 3754 8499
3755 8502 3764 8502 3768 8500 3769 8483
3769 8483
$$
KYC021-042115-
/O.CON.KLMK.SV.W.0077.000000T0000Z-070504T2115Z/
BOYLE KY-
507 PM EDT FRI MAY 4 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR WESTERN BOYLE COUNTY...
AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING 1 INCH HAIL AND
GUSTY WIND. THIS STORM WAS LOCATED NEAR PARKSVILLE...OR ABOUT 33
MILES WEST OF MOUNT VERNON...MOVING NORTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PERRYVILLE
LAT...LON 3756 8485 3755 8486 3754 8488 3754 8499
3755 8502 3764 8502 3768 8500 3769 8483
3769 8483
$$
JA000
WWUS53 KLMK 042113
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 PM EDT FRI MAY 4 2007
KYC021-042123-
/O.EXP.KLMK.SV.W.0077.000000T0000Z-070504T2115Z/
BOYLE KY-
513 PM EDT FRI MAY 4 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BOYLE COUNTY EXPIRES
AT 515 PM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DEADLY LIGHTNING.
LAT...LON 3756 8485 3755 8486 3754 8488 3754 8499
3755 8502 3764 8502 3768 8500 3769 8483
3769 8483
$$
JAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:00 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 4, 3:00 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT FRI MAY 4 2007 .SHORT TERM TONIGHT AND SATURDAY... THE FORECAST PROBLEM FOR THIS FORECAST WILL BE EXPECTED PRECIPITATION SATURDAY AFTERNOON. AT 18Z TODAY AN UPPER LEVEL LOW WAS SPINNING OVER SOUTHEAST MISSOURI. THIS SYSTEM WILL WEAKEN AS IT MOVES NORTHEAST INTO KENTUCKY TONIGHT AND THEN DROPS SOUTHEAST INTO EASTERN TENNESSEE BY SATURDAY AFTERNOON. AN ISSUE LATE THIS AFTERNOON IS IF A LINE OF THUNDERSTORMS WILL DEVELOP IN THE UNSTABLE AIRMASS OVER WESTERN KENTUCKY. IF SO WE EXPECT THUNDERSTORMS TO MOVE ACROSS THE SOUTH AND EASTERN PORTION OF THE FORECAST AREA LATE THIS AFTERNOON AND EVENING. WITH THE UPPER LOW PRESENT TONIGHT WE EXPECT WIDESPREAD LIGHT RAIN ESPECIALLY OVER THE NORTHERN AND EASTERN PORTION OF THE CWFA. IN THE WAKE OF THIS SYSTEM WE WILL STILL HAVE A LOW LEVEL FRONTAL BOUNDARY DRAPED ACROSS THE AREA FROM NORTHWEST TO SOUTHEAST SATURDAY AFTERNOON. WITH THE UNSTABLE CONDITIONS THUNDERSTORMS SHOULD DEVELOP WITH THE GREATEST CONCENTRATION ALONG THE BOUNDARY. THE STORMS WILL BE SCATTERED SO WILL KEEP POPS IN THE CHANCE CATEGORY... DIMINISHING LATE IN THE DAY. TEMPERATURE HAVE RISEN INTO THE LOWER 80S ACROSS THE SOUTHERN CWFA IN AREAS WHERE SOME SUNSHINE HAS OCCURRED WHILE OVER THE NORTH READINGS HAVE REMAINED IN THE UPPER 60S. WIDESPREAD CLOUD COVER WILL KEEP TEMPERATURES IN THE LOW AND MID 60S TONIGHT. LOW CLOUDS WILL HELP PREVENT STORM DEVELOPMENT SATURDAY BUT WE EXPECT TO SEE BROKEN CLOUDS DURING THE AFTERNOON... ESPECIALLY OVER THE WEST WHERE TEMPERATURES WILL WARM INTO THE LOWER 80S. --JA .LONG-TERM (SAT NIGHT THRU FRI NIGHT)... .SAT NIGHT... MEANDERING BOUNDARY WILL BE SLOWLY BE PUSHED SW MORE IN THE FORM OF A BACK DOOR COOL FRONT. A 1036 SURFACE HIGH OVER QUEBEC WILL SLOWLY BRING AN EXIT TO COPIOUS CLOUD COVER. ENOUGH OF GRADIENT TO KEEP FOG FROM BEING A MAJOR PROBLEM. .SUN THRU TUE... DEW POINTS ARE DROPPING FROM E-NE WIND FLOW ASSOCIATED WITH NEW ENGLAND RIDGING. THIS WILL ALSO SET UP A NE TO SW TEMP GRADIENT WITH THE COOLEST AIR EAST OF I65 AND N OF I64. COOLER EASTERLY WINDS ARE REFLECTED IN MAV TEMPS...WHICH I GENERALLY WENT WITH. EXPECT A PLEASANT DAY ON MONDAY WITH H5 OMEGA BLOCK PATTERN CONTINUING WITH HERCULEAN ANTICYCLONE OVERHEAD AND LOWS OFF CAPE HATTERAS AND ONE IN THE LAND OF ENCHANTMENT. THIS PATTERN WILL BRING M/SUNNY DAYS AND NEAR NORMAL AND COOLER NIGHTS. SERN AREAS WILL BE COOLER AND LIKELY SEE RIDGE/VALLEY SPLITS FOR SEVERAL NIGHTS...SO PLACES LIKE MARIBONE AND JAMESTOWN MAY SEE SOME UPPER 40S. RIDGE ALOFT WILL SUPPRESS ANY CONVECTIVE DEVELOPMENT. SOUTHEASTERLY FLOW RESUMES ON TUE AND WEDNESDAY....SO TEMPS WILL COME UP A FEW DEGREES. WEDNESDAY LOOKS LIKE THE WARMEST DAY OF THE WEEK. DAYTIME TEMPS WARM TO AROUND 80 ON MONDAY AND MID 80S TUESDAY. .WED AND WED NIGHT... DROPPED POPS TO 14% ON WEDNESDAY AND WEDNESDAY NIGHT AS RIDGE IS FORMIDABLE TO SURVIVE APPROACH OF 1ST SHORT WAVE MOVING OUT OF THE CENTRAL PLAINS. THE RIDGE WILL BREAK DOWN SLIGHTLY AND ALLOW DISTURBANCE TO PASS INTO THE LAND OF LINCOLN. BEST CHANCES OF ARE N AND NW OF CWA. .THU AND FRI... ENSEMBLE MEANS ARE MORE IN LINE THAN YESTERDAYS 12Z RUN WITH LONG WAVE TROUGH AND SPECIFICALLY UPPER LEVEL LOW SLIDING EWD FROM THE SHOW ME STATE AND INTO THE RIDGE. THIS IS MORE THAN ENOUGH TO BREAK DOWN THE RIDGE BY THURSDAY. UPPER LOW WL SWING THROUGH THROUGH SOMETIME ON FRIDAY...AND WILL TAKE ADVANTAGE OF MOISTURE RETURN AND INSTABILITY...TO KEEP CHC POPS ON THU AND HAVE INCLUDED THEM ON FRI TOO. COORDINATED WITH BNA...ILN...IND...PAH...AND JKL. JDG .AVIATION (FOR 18Z TAFS)... AN UPPER LEVEL LOW OVER SOUTHEAST MISSOURI AT 17Z WILL MOVE ACROSS KENTUCKY OVERNIGHT AND SHIFT TO THE EAST SATURDAY. THE CONCERN FOR LATE THIS AFTERNOON WILL BE WHETHER A LINE OF THUNDERSTORMS WILL DEVELOP OVER WESTERN KENTUCKY IN THE UNSTABLE AIRMASS AND MOVE EAST. IF THIS OCCURS IT WOULD PRIMARY AFFECT THE BWG TAF AFTER 21Z. A MORE WIDESPREAD RAIN EVENT IS EXPECTED OVERNIGHT AS THE FORE MENTIONED LOW MOVES OVER KENTUCKY. THIS WILL ALSO PRODUCE AT LEAST MVFR CIGS AND VSBYS AFT 00Z. --JA && LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, May 4, 3:50 PM EDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 350 PM EDT FRI MAY 4 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-050830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 350 PM EDT (250 PM CDT) FRI MAY 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HORUS...WITH HEAVY RAIN...GUSTY WINDS...SMALL HAIL AND DANGEROUS LIGHTNING BEING THE MAIN HAZARDS. AN ISOLATED SEVERE STORM IS POSSIBLE THROUGH 8 PM EDT ACROSS CENTRAL KENTUCKY...WITH THE MAIN THREAT BEING HAIL UP TO THE SIZE OF QUARTERS. RAINFALL AMOUNTS OF UP TO ONE INCH IN HEAVIER STORMS ARE POSSIBLE IN LESS THAN ONE HOUR. FORTUNATELY...THE STORMS ARE MOVING SWIFTLY...SO MAJOR FLOODING IS NOT EXPECTED. SOME AREAS MAY PICK UP AN ADDITIONAL ONE TO TWO INCHES OF RAIN BY LATE TONIGHT...SO MINOR FLOODING ISSUES MAY ARISE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY. SATURDAY MORNING LOOKS WET WITH MORE SHOWERS AND THUNDERSTORMS AS A FRONT MEANDERS ACROSS THE AREA. THE STORMS SHOULD DECREASE IN COVERAGE AROUND MIDDAY. HOWEVER...WITH SOME AFTERNOON HEATING SOME STORMS COULD BECOME STRONG...PRODUCING SMALL HAIL...GUSTY WINDS...DANGEROUS LIGHTNING AND HEAVY RAIN. ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS EXISTS ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF FLOODING...WATER OVER ROADWAYS...SMALL HAIL AND GUSTY WINDS. JDG/AL
In the hours before
Local storm report, May 4, 4:33 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
433 PM EDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 7 W GREENSBURG 37.26N 85.62W
05/04/2007 E1.00 INCH GREEN KY TRAINED SPOTTER
PART OF A BARN ROOF WAS BLOWN OFF
&&
RLLocal storm report, May 4, 4:50 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
450 PM EDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM TSTM WND DMG 3 NE LIBERTY 37.35N 84.89W
05/04/2007 CASEY KY TRAINED SPOTTER
TREES DOWN
&&
RLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 4:11 PM EDT | Severe Thunderstorm Warning | LMK | Green | 34 min |
| May 4, 4:16 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey | 29 min |
| May 4, 4:35 PM EDT | Severe Thunderstorm Warning | LMK | Larue | 25 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.